I need help!
I've had an irritated red rash under my arms for the past two weeks and I can't get rid of it. I haven't changed soap, lotions or deodorant. I've tried anti-fungal cream but that has made it WORSE. Now the rash has spread to completely cover my underarms and is now spreading down the sides of my abdomen. The rash is now hot and raised.
I've been taking a shower at night and in the morning to keep the area clean and clear of sweat.
I'm not so sure it is shingles because my rash aren't raised bumps individual bumps like blisters. The whole infected area is a mound of raised bumps, if that makes sense. I've looked at a couple of picture on the net and it doesn't look like shingles.
I've been trying to get into my doc but he can't see me until Monday and I'm not sure I can wait that long. I've contacted a dermatologist, but they aren't open today, hopefully they will fit me in tomorrow.
If it gets much worse I think I'll be heading to urgent care. I have never had a rash this bad. The pain is so intense. I've had poison oak many times and this is probably more itchy with a constant burn.
Without examination,I cannot confirm a diagnosis but it could be contact dermatitis(allergic or irritant),hives,erythasma or psoriasis in worst scenario.
Hives (medically known as urticaria) are red, itchy, raised areas of skin that appear in varying shapes and sizes. They have a tendency to change size rapidly and to move around often in a matter of hours.
Take some antihistamines like benadryl or claritin which may be sometimes be necessary for prolonged periods (in excess of 6 weeks).Non-sedating antihistamines such as Cetirizine(zyrtec) or Loratadine(Claritin) may be needed to get symptom relief. Sedating antihistamines such as Chlorphenamine or Hydroxyzine are used at night to get urticaria control. Short courses of oral cortisone or steroids are taken for short periods (one to three days) to settle more severe symptoms.Application of calamine lotion and mild steroid cream will also help in soothing the skin.
You may take Vitamin C along with the prescribed treatment. Vitamin C is a general anti-allergy supplement. It helps stabilize mast cells so they are less likely to release histamine.
If the symptoms persist then pls consult a dermatologist and discuss the above stated possibilities with him.
Hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional queries.Kind regards.
Thank you for your response. I was a little apprehensive to try any creams with steroids in them only because it might make it worse. I will try some Calamine lotion tonight and take some Claritin, as I have both of these on hand.
I have Crohn’s Disease so some of the oral medications I have to be careful to not cause a flair up.
I've contacted a dermatologist and begged to be seen today (Friday) but I can't get in until Monday, which is when I'll be seeing my regular Dr. anyway. With the Holiday's fast approaching it will be harder and harder to find a Dr. INTOWN or AVAILABLE.
Thanks again for your response. I'm trying to post pictures, but I'm not sure if I can do that after the post has already been started. Can I?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.